MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 635-002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during the use of a trufill dcs syringe ii ((b)(4)), the physician felt water leaks out during the detachment of an unspecified coil.The physician used a same like product and the procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: b3, g3, g6, h2, h6, h10 and h11.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the use of a trufill dcs syringe ii (635002, 96331354), the physician felt water leaks out during the detachment of an unspecified coil.The physician used a same like product and the procedure was successfully finished.There was no patient injury reported.Upon receipt of the complaint device, a visual inspection was performed.It was noted that the gauge needle was in the zero position when received.The gauge face was warped/distorted on the lower right-hand side.There were cracks and crazing on various areas of the device, including the luer-rotator and hose socket assembly.The device was connected to the pressure indicator, and an attempt was made to fill the inflator with distilled water for aspiration.Due to the cracks and crazed conditions of the device, water would leak during aspiration.After multiple attempts, the device finally pulled in enough water for testing.As the device was pressurized, water began leaking from the port of the housing and the luer rotating assembly.The device was unable to build pressure due to the leaking, and functional testing was discontinued.A review of the device history record for lot 96331354 revealed everything met the acceptance criteria.The investigation was performed by the oem and it concludes that the failure reported by the customer "cnv syringe- leakage" was confirmed.The returned device exhibited excessive cracking and crazing indicative of extreme abuse, either from heat or chemical treatment.Additionally, the gauge face was distorted/warped in the lower right-hand area indicative of exposure to excessive heat.Further, the lot identification that is externally stamped on the gauge by atrion¿s gauge supplier, has been worn off or removed from the gauge, indicating multiple uses of the device.Leakage is a known potential product failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Of note, atrion¿s medical products are all validated for single-use application.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest that the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Section b3: date of event - (b)(6) 2020.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10934803
Report Number3008114965-2020-00549
Device Sequence Number14034077
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number635-002
Device Catalogue Number635002
Device Lot Number96331354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/11/2020
01/25/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/21/2020
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED COIL